Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 22, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at May 31, 2008, 6:25 PM EDT for Franklin County, Massachusetts. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2008, 6:25 PM EDT (22:25 UTC)
- Expired
- May 31, 2008, 6:44 PM EDT
- In force
- 19 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
County Franklin County, MA
The radar
The Albany radar (KENX), 118 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 31, 5:59 PM EDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.4 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -231 J/kg
- Mixed-layer LCL
- 970 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 286 m²/s²
- 0-3 km storm-relative helicity
- 282 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 312225
SVRBOX
MAC011-312330-
/O.NEW.KBOX.SV.W.0022.080531T2225Z-080531T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
625 PM EDT SAT MAY 31 2008
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL FRANKLIN COUNTY IN WESTERN MASSACHUSETTS...
THIS INCLUDES THE CITY OF GREENFIELD...
* UNTIL 730 PM EDT
* AT 623 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
NORTHWEST OF COLRAIN...OR 12 MILES SOUTHWEST OF BRATTLEBORO...AND
MOVING SOUTHEAST AT 21 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LEYDEN AND COLRAIN BY 640 PM EDT...
BERNARDSTON AND GREENFIELD BY 655 PM EDT...
GILL AND 7 MILES NORTHEAST OF DEERFIELD BY 700 PM EDT...
7 MILES SOUTHWEST OF NORTHFIELD BY 705 PM EDT...
8 MILES SOUTHWEST OF WARWICK BY 720 PM EDT...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. REMAIN
CALM...BUT GO INDOORS TO A SAFE PLACE NOW...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM IN A STRONG BUILDING. STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND SOUTHERN NEW HAMPSHIRE.
LAT...LON 4275 7276 4274 7274 4274 7263 4273 7262
4274 7249 4269 7230 4253 7259 4271 7282
TIME...MOT...LOC 2225Z 302DEG 19KT 4273 7273
$$
EKSTER1 follow-up statement
000
WWUS51 KBOX 312244
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
644 PM EDT SAT MAY 31 2008
MAC011-312255-
/O.CAN.KBOX.SV.W.0022.000000T0000Z-080531T2330Z/
FRANKLIN MA-
644 PM EDT SAT MAY 31 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL FRANKLIN COUNTY
IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND SOUTHERN NEW HAMPSHIRE.
LAT...LON 4275 7276 4274 7274 4274 7263 4273 7262
4274 7249 4269 7230 4253 7259 4271 7282
TIME...MOT...LOC 2245Z 302DEG 19KT 4267 7261
$$
MLEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 6:10 PM EDT, 15 minutes earlier.
Area forecast discussion, May 31, 6:10 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
610 PM EDT SAT MAY 31 2008
.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS SOUTHERN NEW ENGLAND OVERNIGHT. HIGH
PRESSURE WILL BUILD IN FROM THE WEST SUNDAY AND EXIT THE REGION ON
TUE. SHOWERS AND THUNDERSTORMS ARE POSSIBLE AS A WARM FRONT THEN COLD
FRONT MOVE THROUGH ON TUE NIGHT INTO WED NIGHT. HIGH PRESSURE AND DRY
ON THU BUT ANOTHER CHANCE OF THUNDERSTORMS FRI WITH A WARM FRONT.
SUMMERLIKE HEAT WITH SUNSHINE EXPECTED ON SAT.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
SEVERE THUNDERSTORM WATCH NUMBER 406 IN EFFECT UNTIL 10 PM. PRODUCTS
UPDATED. WE HAVE ALREADY RECEIVED REPORTS OF HAIL AND WIND DAMAGE IN
HAMPDEN COUNTY MASSACHUSETTS. PLEASE REFER TO THE LATEST BOSLSRBOX.
A LINE OF SHOWERS AND THUNDERSTORMS WAS CONTINUING TO DEVELOP IN AN
UNSTABLE AIRMASS ACROSS NEW YORK STATE. THIS LINE WILL CONTINUE TO
HEAD INTO WESTERN MASSACHUSETTS AND CONNECTICUT EARLY THIS EVENING.
STRONG GUSTY WINDS...SMALL HAIL AND FREQUENT LIGHTNING WILL BE
POSSIBLE. OTHERWISE A COLD FRONT WILL CROSS THE REGION TONIGHT WITH
THE CONVECTION DIMINISHING AFTER MIDNIGHT.
FOG PATCHES WILL PREVAIL ESPECIALLY ALONG THE SOUTH COAST GIVEN HIGH
DEWPOINT AIR SPREADING OVER THE COOLER OCEAN SURFACE.
A HIGH SURF ADVISORY CONTINUES ALONG SOUTH COASTAL LOCATIONS WHERE RIP
CURRENTS REMAIN A MODERATE TO HIGH RISK. THIS WILL PROBABLY NEED TO BE
EXTENDED INTO SUNDAY.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
THE COLD FRONT WILL STALL ALONG THE SOUTH COAST. THE FRONT WILL AWAIT
A SHORT WAVE DISTURBANCE ON SUNDAY. CROSS SECTIONS INDICATE SURFACE
MOISTURE BECOMING MORE LIMITED ON WESTERLY FLOW. HOWEVER THE NAM12
INDICATES SOME AVAILABLE SURFACE BASED CAPE NEAR 1000 J/KG ACROSS
SOUTHEASTERN MASSACHUSETTS...WHILE THE GFS DOES NOT. PRELIMINARY
INDICATIONS WERE THAT ISOLATED SHOWERS COULD OCCUR ACROSS HIGHER
TERRAIN SECTIONS GIVEN STEEPENING LOW LEVEL LAPSE RATES AND COOLING
TEMPERATURES ALOFT...BUT THE BEST MOISTURE CONVERGENCE REMAINS ALONG
THE SOUTH COAST. CURRENTLY HAVE A SLIGHT CHANCE POP ADVERTISED ACROSS
THE INTERIOR HIGH TERRAIN...BUT THE SOUTHEAST COAST MAY NEED TO BE
INCLUDED AS WELL DEPENDING ON LATER GUIDANCE. OTHERWISE A PARTLY
SUNNY AND MILD DAY CAN BE EXPECTED.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
A MAINLY SUNNY DAY IS FORECAST FOR MON. MAY SEE A SHOWER OR TSTM PASS
JUST N OF THE REGION DUE TO A VORT MAX. AS HIGH PRESSURE MOVES
THROUGH MON NIGHT AND PASSES E OF THE AREA TUE...EXPECT DRY WEATHER
THROUGH MIDDAY TUE.
RAISED SHOWER AND TSTM PROBABILITIES TO 40-55 PERCENT WITH MIDWEEK
SYSTEM. LOW PRES PASSES FROM MICHIGAN ENE TO MAINE TUE NIGHT THROUGH
WED NIGHT. CLOUDINESS AND SHOWERS ASSOCIATED WITH A WARM FRONT WILL
PASS THROUGH TUE NIGHT...THEN A COLD FRONT WED AFTERNOON COULD
TRIGGER STRONGER TSTMS. THE SITUATION LOOKS VERY SIMILAR TO TODAY
WITH A FAIR AMOUNT OF CAPE INDICATED ON GFS...BUT STRONGER OVER NJ
AND MID ATLANTIC AREA. A LOT WILL DEPEND ON SURFACE HEATING AND ANY
POSSIBLE ADVECTION OF FOG/STRATUS ON SOUTHERLY WINDS IN ADVANCE OF
THE FRONT.
BOTH THE ECMWF AND GFS NOW HAVE DRY WEATHER FORECAST FOR THU BEHIND
THE DEPARTING LOW.
HIGH PRESSURE FROM BERMUDA TO THE MID ATLANTIC COAST WILL PUSH MUCH
WARMER AND MORE HUMID AIR OUR WAY ON FRI. SCATTERED SHOWERS AND
THUNDERSTORMS ARE POSSIBLE AS A WEAK WARM FRONT APPROACHES.
SAT LOOKS HOT AND SUNNY WITH MORE OF A WESTERLY AIR FLOW AND 850 MB
TEMPS NEAR +19C ON THE GFS. NCEP ADVISED THAT THE GFS MAY HAVE
OVERDONE THE WARMING. HAVE RAISED FCST TEMPS MORE THAN 10 DEG...TO
MID AND UPPER 80S FOR SAT...BUT THIS IS STILL A FEW DEGREES BELOW MEX
GUIDANCE. IF THIS TREND CONTINUES...WOULD NOT BE SURPRISED TO SEE MAX
TEMPS INTO 90S SAT. OF COURSE...COOLER SEA BREEZES WILL PREVAIL AT
THE COAST.
&&
.AVIATION /22Z SATURDAY THROUGH THURSDAY/...
A COLD FRONT WILL CONTINUE TO TRACK EAST ACROSS THE REGION TONIGHT.
PERSISTENT IFR CEILINGS IN STRATUS AND FOG PATCHES SE TERMINALS.
OTHERWISE MVFR TO VFR CEILINGS WITH SCT TSRA/SHRA THROUGH 06Z.
SUNDAY...MVFR TO VFR CEILINGS AND VFR VSBYS AFTER MORNING FOG PATCHES.
DEVELOPING MDT CU AND SOME TCU. ISOLD SHRA.
OUTLOOK MON THROUGH THU...
VFR MONDAY THROUGH MID AFTERNOON TUE. MVFR TUE AFTERNOON THROUGH WED
NIGHT IN CLOUDS...SHOWERS...AND THUNDERSTORMS. ISOLATED IFR CEILINGS
POSSIBLE IF SOUTHERLY WINDS ADVECT STRATUS/FOG FROM S OF LONG ISLAND.
VFR AGAIN THU.
&&
.MARINE...
TONIGHT...SMALL CRAFT ADVISORY CONTINUES FOR SW SWELL UP TO 8 FT
ACROSS THE OUTER WATERS. WNA GUIDANCE APPEARS SLIGHTLY OVERDONE GIVEN
THE LOW LEVEL INVERSION SO UNDERCUT GUIDANCE BY 20 PERCENT.
SUN...SCA FOR LEFTOVER SWELL SUNDAY IN THE OPEN WATERS.
OUTLOOK...SUNDAY NIGHT THROUGH WEDNESDAY...
MON AND TUE...SEAS NEAR 5 FT OVER THE OUTER WATERS AT THE START WILL
SUBSIDE AND BECOME RELATIVELY TRANQUIL MON NIGHT AND TUE.
TUE NIGHT THROUGH WED NIGHT...WINDS AND SEAS WILL INCREASE TO SMALL
CRAFT ADVISORY LEVELS LATE TUE NIGHT AND WED. DRASTICALLY UNDERCUT
WNA WAVE GUIDANCE WHICH HAD 11 FT SEAS IN RHODE ISLAND SOUND...DUE TO
ITS SOUTHERLY WIND BIAS. STILL CALLING FOR UP TO 6 OR 7 FT THOUGH IF
THE WINDS DO MATERIALIZE...GUSTING TO 30 KTS AND ARE ABLE TO REACH
THE SURFACE.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...HIGH SURF ADVISORY UNTIL 5 AM EDT SUNDAY FOR MAZ020-023-024.
NH...NONE.
RI...HIGH SURF ADVISORY UNTIL 5 AM EDT SUNDAY FOR RIZ007-008.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 AM EDT SUNDAY FOR ANZ231>234-250.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ230-
236.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT SUNDAY FOR ANZ235-237-254-
255.
&&
SYNOPSIS...GAF/STRAUSS
NEAR TERM...STRAUSS
SHORT TERM...STRAUSS
LONG TERM...GAF
AVIATION...EKSTER/STRAUSS/GAF
MARINE...STRAUSS/GAFHazardous weather outlook, May 31, 4:55 PM EDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 455 PM EDT SAT MAY 31 2008 CTZ002>004-MAZ002>019-021-022-026-NHZ011-012-015-RIZ001>006-012100- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN PLYMOUTH MA- BARNSTABLE MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI- 455 PM EDT SAT MAY 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH MIDNIGHT WITH THE ASSOCIATED LIGHTNING RISK AND BRIEF POOR DRAINAGE FLOODING. THERE IS A SLIGHT RISK OF DAMAGING WIND GUSTS...SMALL HAIL AND FREQUENT LIGHTNING PRIMARILY WEST OF INTERSTATE 91. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND AGAIN FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ020-023-024-RIZ007-008-012100- SOUTHERN BRISTOL MA-DUKES MA-NANTUCKET MA-NEWPORT RI-BLOCK ISLAND RI- 455 PM EDT SAT MAY 31 2008 ...HIGH SURF ADVISORY IN EFFECT UNTIL 5 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH MIDNIGHT WITH THE ASSOCIATED LIGHTNING RISK AND BRIEF POOR DRAINAGE FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HAZARDOUS SURF CONDITIONS MAY LINGER ALL DAY SUNDAY ON THE OCEAN EXPOSED SOUTH COASTS AND THE HIGH SURF ADVISORY MAY NEED TO BE EXTENDED INTO SUNDAY. SOUTHWEST WINDS MAY PICK UP AGAIN TUESDAY NIGHT AND WEDNESDAY. HIGH SWELLS MAY AGAIN CAUSE HAZARDOUS SURF CONDITIONS. SCATTERED THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND AGAIN FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-254-255-012100- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 455 PM EDT SAT MAY 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH MIDNIGHT WITH THE ASSOCIATED LIGHTNING RISK. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND AGAIN FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, May 31, 5:58 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
558 PM EDT SAT MAY 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL BLANDFORD 42.18N 72.93W
05/31/2008 M0.75 INCH HAMPDEN MA AMATEUR RADIO
0545 PM HAIL MONTGOMERY 42.20N 72.80W
05/31/2008 M0.75 INCH HAMPDEN MA AMATEUR RADIO
0548 PM TSTM WND DMG HUNTINGTON 42.23N 72.88W
05/31/2008 HAMPDEN MA AMATEUR RADIO
TREES DOWN
&&
MEKSTERLocal storm report, May 31, 6:21 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
621 PM EDT SAT MAY 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM LIGHTNING LINCOLN 42.42N 71.30W
05/31/2008 MIDDLESEX MA AMATEUR RADIO
LIGHTNING STRUCK DECORDOVA MUSEUM. SOME DAMAGE REPORTED
BUT WAS UNSPECIFIED.
0535 PM HAIL BLANDFORD 42.18N 72.93W
05/31/2008 M0.75 INCH HAMPDEN MA AMATEUR RADIO
0545 PM HAIL MONTGOMERY 42.20N 72.80W
05/31/2008 M0.75 INCH HAMPDEN MA AMATEUR RADIO
0548 PM TSTM WND DMG HUNTINGTON 42.23N 72.88W
05/31/2008 HAMPDEN MA AMATEUR RADIO
TREES DOWN
0609 PM TSTM WND DMG NORTHAMPTON 42.33N 72.68W
05/31/2008 HAMPSHIRE MA TRAINED SPOTTER
NUMEROUS TREES DOWN ON SUMMER STREET.
&&
FIELDLocal storm report, May 31, 6:23 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
623 PM EDT SAT MAY 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM LIGHTNING LINCOLN 42.42N 71.30W
05/31/2008 MIDDLESEX MA AMATEUR RADIO
LIGHTNING STRUCK DECORDOVA MUSEUM. SOME DAMAGE REPORTED
BUT WAS UNSPECIFIED.
0535 PM HAIL BLANDFORD 42.18N 72.93W
05/31/2008 M0.75 INCH HAMPDEN MA AMATEUR RADIO
0545 PM HAIL MONTGOMERY 42.20N 72.80W
05/31/2008 M0.75 INCH HAMPDEN MA AMATEUR RADIO
0548 PM TSTM WND DMG HUNTINGTON 42.23N 72.88W
05/31/2008 HAMPDEN MA AMATEUR RADIO
TREES DOWN
0609 PM TSTM WND DMG NORTHAMPTON 42.33N 72.68W
05/31/2008 HAMPSHIRE MA TRAINED SPOTTER
NUMEROUS TREES DOWN ON SUMMER STREET.
0610 PM TSTM WND DMG EASTHAMPTON 42.27N 72.68W
05/31/2008 HAMPSHIRE MA AMATEUR RADIO
LARGE TREES DOWN ON FAIRFIELD AVENUE.
&&
FIELDThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 5:19 AM EDT | High Surf Advisory | BOX | Bristol, Dukes, Nantucket | 39 hr |
| May 31, 5:22 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampden, Hampshire | 53 min |
| May 31, 5:56 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampden, Hampshire | 40 min |
| May 31, 6:20 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampden, Hampshire, Worcester | 55 min |
| May 31, 6:35 PM EDT | Severe Thunderstorm Warning | BOX | Hampden | 32 min |
| May 31, 7:01 PM EDT | Severe Thunderstorm Warning | BOX | Worcester | 40 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.